iCliniq logo

Ask a Doctor Online Now

HomeAnswersChildbirth Educatorpregnancy and conceptionIs red watery bleeding a matter of concern in pregnancy?

Is red watery bleeding a matter of concern regarding pregnancy?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 16, 2016
Reviewed AtFebruary 26, 2024

Patient's Query

Hi doctor,

My girlfriend is 20 years old. She had periods from the 24th to the 29th. We had sex on the 31st and she had an I-pill after two hours of sex. She got bleeding on the 2nd of the following month and it lasted for four days. I thought it was of I-pill extra hormones. Then for two months, she missed her periods. I had also enquired regarding this on the icliniq and the doctor told me that it is not a serious concern and she will get her periods soon. After a while, she got her periods, but for the first two to five hours, she had red, watery liquid and it was followed by regular bleeding. But, it lasted for only three days rather than the normal five days of the period. The next month's periods were also the same with red watery bleeding. Would you please tell me, if is this a matter of serious concern regarding pregnancy? Or this is just the usual period symptom? I am very much worried. Please explain.

Answered by Dr. Garima Sawhney

Hi,

Welcome to icliniq.com.

Whatever happens to her is the side effect of I-pill only. We need to rule out pregnancy also as I-pill only prevents 50 % of pregnancy rate. First, do the test serum beta hCG (human chorionic gonadotropin) to rule out pregnancy and then we will discuss further management.

Patient's Query

Thank you doctor,

She had a pill within two hours of sex. Would you please tell me the symptoms of pregnancy or period?

Answered by Dr. Garima Sawhney

Hi,

Welcome back to icliniq.com.

It is a fact that every contraception has some side effects. The same is there with I-pill. I-pill sometimes also causes major hormonal disturbance in the body and because of this, some patients get this kind of symptoms. It is necessary to rule out pregnancy. If the pregnancy test comes out to be negative, then we need to start her on some hormonal medication so as to normalize her hormonal changes.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Garima Sawhney
Dr. Garima Sawhney

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a Wellness Expert online

Childbirth Educator

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy